Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 19, 2004, 4:45 PM MDT for Franklin County, Idaho; Cache County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 4:45 PM MDT (22:45 UTC)
- Expired
- Jun 19, 2004, 5:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Franklin County, ID, Cache County, UT
The radar
The Salt Lake City radar (KMTX), 97 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 192245 CCA SVRSLC IDC041-UTC005-192315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 443 PM MDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FRANKLIN COUNTY IN IDAHO THIS INCLUDES THE CITY OF PRESTON NORTHERN CACHE COUNTY IN UTAH * UNTIL 515 PM MDT * AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESTON...OR ABOUT 10 MILES SOUTHWEST OF PRESTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER LEWISTON...8 MILES SOUTH OF PRESTON AT 450 PM MDT 3 MILES SOUTH OF FRANKLIN AT 455 PM MDT 3 MILES WEST OF BEAVER MTN AT 515 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4211 11208 4193 11212 4180 11152 4211 11146 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 PM MDT SAT JUN 19 2004 .SYNOPSIS...A WEAK COLD FRONT WILL SLIDE SOUTH THROUGH NORTHERN UTAH SUNDAY...THEN SETTLE INTO CENTRAL UTAH EARLY NEXT WEEK. HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE REGION BEGINNING TUESDAY. && .DISCUSSION...CONVECTION FIRED UP AS EXPECTED IN THE AREAS OF GREATEST INSTABILITY OVER CNTRL/NE UTAH...AND ALONG THE UTAH/IDAHO BORDER. JET AXIS ACROSS SRN ID THROUGH WRN WY LIKELY HELPING THE CONVECTION UP NORTH. THE ACTIVITY OVER CNTRL/NE UT FORMED EARLY IN AN AREA OF LOW/MID LEVEL CONFLUENCE. SUSPECT MUCH OF THE CONVECTION WILL DIE OUT THIS EVENING WITH THE LOSS OF SURFACE HEATING. WILL HAVE TO WATCH FOR AN EMBEDDED SHORTWAVE THE ETA/GFS MODELS RIPPLE THROUGH THE FAR NRN ZONES LATE TONIGHT. LINGERING LATE NIGHT COULD GEN-UP AGAIN AS THIS FEATURE RACES THROUGH THE NORTH. THE UPPER LOW CURRENTLY OVER THE PACIFIC NW STILL PROGGED TO WEAKEN AND SHEAR OFF TO THE EAST SUNDAY. AS THIS HAPPENS...HEIGHTS ARE PROGGED TO DROP A LITTLE BIT OVER THE NRN/CNTRL ZONES WITH A WEAK SURFACE BOUNDARY DRIFTING INTO CNTRL UTAH BY MONDAY. WILL LIKELY SEE SOME CONVECTIVE PRECIP ALONG THIS BOUNDARY SUNDAY. THIS ACTIVITY MAY PICK UP SOMEWHAT MONDAY AS A LITTLE STRONGER CONVERGENCES DEVELOPS IN ASSOCIATION WITH THE NEAR 700 MB THERMAL BOUNDARY. HEIGHTS BEGINNING TO BUILD OVER THE INTERIOR WEST BEGINNING TUESDAY. RESIDUAL MOISTURE AND DIFFERENTIAL HEATING SHOULD LEAD TO AFTERNOON AND EVENING THUNDERSTORMS. THIS TYPE OF ACTIVITY SHOULD CONTINUE AND INCREASE IN AREAL COVERAGE THROUGH THE BALANCE OF THE WEEK. TEMPS WILL CLIMB TO AT OR ABOVE NORMAL MOST LOCATIONS THROUGH MIDWEEK... THEN LEVEL OFF AS AFTERNOON CLOUDS PUT A CAP ON TEMPS. .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. ID...NONE. WY...NONE. && CONGER
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:43 PM MDT | Severe Thunderstorm Warning | SLC | Bear Lake, Franklin | 32 min |
| Jun 18, 8:21 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 39 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.